Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2001, 2:35 AM CST for Smith County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 12, 2001, 2:35 AM CST (08:35 UTC)
- Expired
- Mar 12, 2001, 3:00 AM CST
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Smith County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 2:38 AM CST | Hail 0.75 | Tyler, TX | |
| Mar 12, 2:45 AM CST | Thunderstorm Wind 68 E | Tyler, TX | A mobile home was flipped over and numerous trees were reported snapped and pushed over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 120836 SVRSHV TXC423-120900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 235 AM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS * UNTIL 300 AM CST * AT 235 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF TYLER... MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SMITH COUNTY AT 250 AM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 1/2 INCHES IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. K REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SMITH COUNTY IN NORTHEAST TEXAS UNTIL 300 AM CST. LAT...LON 3254 9555 3214 9533 3218 9501 3251 9503
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 10:01 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 11, 10:01 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 PM CST SUN MAR 11 2001 UPPER TROUGH OVER WESTERN OK TO WEST TX TO MOVE ACROSS THE REGION LATE TONIGHT AND EARLY MONDAY. BEST LIFT TO REMAIN OVER THE NORTHWEST AND NORTH SECTIONS. HOWEVER AS VORT MAX OVER SOUTHWEST TX APPROACHES LATER TONIGHT STORMS OVER CENTRAL TX SHOULD MOVE INTO THE WESTERN AND SOUTHWEST PORTIONS OF THE REGION. WET BULB ZERO IS LOW AROUND 9000 FEET. STORMS HAVE ALREADY PRODUCED SMALL HAIL OVER EAST TX. STORMS SHOULD INCREASE IN INTENSITY LATER TONIGHT OVER THE WEST AS VORT MAX APPROACHES...ADDED POSSIBLE SEVERE STORMS OVER THE SOUTHERN TWO THIRDS OF EAST TX. MADE OTHER MINOR CHANGES TO WIND APND TEMPS. UPDATE ALREADY OUT. IV .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:01 AM CST | Severe Thunderstorm Warning | SHV | Gregg | 44 min |
| Mar 12, 3:10 AM CST | Severe Thunderstorm Warning | SHV | Camp, Morris, Upshur | 35 min |
| Mar 12, 3:25 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 65 min |
| Mar 12, 3:40 AM CST | Severe Thunderstorm Warning | SHV | Panola | 65 min |
| Mar 12, 4:19 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.